Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2012, Article ID 504503, 19 pages
http://dx.doi.org/10.1155/2012/504503
Research Article

An Iteration to a Common Point of Solution of Variational Inequality and Fixed Point-Problems in Banach Spaces

1Department of Mathematics, University of Botswana, Private Bag 00704, Gaborone, Botswana
2Department of Mathematics, King Abdulaziz University, P.O. Box 80203, Jeddah 21589, Saudi Arabia

Received 24 February 2012; Accepted 5 April 2012

Academic Editor: Yonghong Yao

Copyright © 2012 H. Zegeye and N. Shahzad. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. Y. I. Alber, “Metric and generalized projection operators in Banach spaces: properties and applications,” in Theory and Applications of Nonlinear Operators of Accretive and Monotone Type, vol. 178 of Lecture Notes in Pure and Applied Mathematics, pp. 15–50, Dekker, New York, NY, USA, 1996. View at Google Scholar · View at Zentralblatt MATH
  2. S. Kamimura and W. Takahashi, “Strong convergence of a proximal-type algorithm in a Banach space,” SIAM Journal on Optimization, vol. 13, no. 3, pp. 938–945, 2002. View at Publisher · View at Google Scholar
  3. S. Reich, “A weak convergence theorem for the alternating method with Bergman distance,” in Theory and Applications of Nonlinear Operators of Accretive and Monotone Type, A. G. Kartsatos, Ed., vol. 178 of Lecture Notes in Pure and Applied Mathematics, pp. 313–318, Dekker, New York, NY, USA, 1996. View at Google Scholar · View at Zentralblatt MATH
  4. W. Takahashi, Nonlinear Functional Analysis, Kindikagaku, Tokyo, Japan, 1988.
  5. E. H. Zarantonello, “Solving functional equations by contractive averaging,” Mathematics Research Center Report 160, Mathematics Research Centre, Univesity of Wisconsin, Madison, Wis, USA, 1960. View at Google Scholar
  6. G. J. Minty, “Monotone (nonlinear) operators in Hilbert space,” Duke Mathematical Journal, vol. 29, pp. 341–346, 1962. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. R. I. Kacurovskii, “Monotone operators and convex functionals,” Uspekhi Matematicheskikh Nauk, vol. 15, pp. 213–215, 1960. View at Google Scholar
  8. M. M. Vaĭnberg and R. I. Kačurovskiĭ, “On the variational theory of non-linear operators and equations,” Doklady Akademii Nauk SSSR, vol. 129, pp. 1199–1202, 1959. View at Google Scholar
  9. D. Kinderlehrer and G. Stampaccia, An Iteration to Variational Inequalities and Their Applications, Academic Press, New York, NY, USA, 1990.
  10. J.-L. Lions and G. Stampacchia, “Variational inequalities,” Communications on Pure and Applied Mathematics, vol. 20, pp. 493–519, 1967. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. H. Iiduka and W. Takahashi, “Strong convergence studied by a hybrid type method for monotone operators in a Banach space,” Nonlinear Analysis. Theory, Methods & Applications, vol. 68, no. 12, pp. 3679–3688, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. H. Zegeye, E. U. Ofoedu, and N. Shahzad, “Convergence theorems for equilibrium problem, variational inequality problem and countably infinite relatively quasi-nonexpansive mappings,” Applied Mathematics and Computation, vol. 216, no. 12, pp. 3439–3449, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. H. Zegeye and N. Shahzad, “Strong convergence theorems for monotone mappings and relatively weak nonexpansive mappings,” Nonlinear Analysis. Theory, Methods & Applications, vol. 70, no. 7, pp. 2707–2716, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. H. Iiduka, W. Takahashi, and M. Toyoda, “Approximation of solutions of variational inequalities for monotone mappings,” Panamerican Mathematical Journal, vol. 14, no. 2, pp. 49–61, 2004. View at Google Scholar · View at Zentralblatt MATH
  15. H. Iiduka and W. Takahashi, “Weak convergence of projection algorithm for variational inequalities in Banach spaces,” Journal of Mathematical Analysis and Applications, vol. 339, no. 1, pp. 668–679, 2008. View at Publisher · View at Google Scholar
  16. T.-H. Kim and W. Takahashi, “Strong convergence of modified iteration processes for relatively asymptotically nonexpansive mappings,” Taiwanese Journal of Mathematics, vol. 14, no. 6, pp. 2163–2180, 2010. View at Google Scholar · View at Zentralblatt MATH
  17. S.-Y. Matsushita and W. Takahashi, “A strong convergence theorem for relatively nonexpansive mappings in a Banach space,” Journal of Approximation Theory, vol. 134, no. 2, pp. 257–266, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. A. Tada and W. Takahashi, “Weak and strong convergence theorems for a nonexpansive mapping and an equilibrium problem,” Journal of Optimization Theory and Applications, vol. 133, no. 3, pp. 359–370, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. W. Takahashi and K. Zembayashi, “Strong and weak convergence theorems for equilibrium problems and relatively nonexpansive mappings in Banach spaces,” Nonlinear Analysis. Theory, Methods & Applications, vol. 70, no. 1, pp. 45–57, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. H. Zegeye and N. Shahzad, “Strong convergence theorems for variational inequality problems and quasi-ϕ-asymptotically nonexpansive mappings,” Journal of Global Optimization. In press.
  21. H. Iiduka and W. Takahashi, “Strong convergence theorems for nonexpansive mappings and α inverse-strongly monotone mappings,” Nonlinear Analysis. Theory, Methods & Applications, vol. 61, no. 3, pp. 341–350, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. H. Zegeye and N. Shahzad, “A hybrid approximation method for equilibrium, variational inequality and fixed point problems,” Nonlinear Analysis. Hybrid Systems, vol. 4, no. 4, pp. 619–630, 2010. View at Publisher · View at Google Scholar
  23. H. Zegeye and N. Shahzad, “A hybrid scheme for finite families of equilibrium, variational inequality and fixed point problems,” Nonlinear Analysis. Theory, Methods & Applications, vol. 74, no. 1, pp. 263–272, 2011. View at Publisher · View at Google Scholar
  24. S. Kamimura, F. Kohsaka, and W. Takahashi, “Weak and strong convergence theorems for maximal monotone operators in a Banach space,” Set-Valued Analysis, vol. 12, no. 4, pp. 417–429, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  25. H.-K. Xu, “Another control condition in an iterative method for nonexpansive mappings,” Bulletin of the Australian Mathematical Society, vol. 65, no. 1, pp. 109–113, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  26. P.-E. Maingé, “Strong convergence of projected subgradient methods for nonsmooth and nonstrictly convex minimization,” Set-Valued Analysis, vol. 16, no. 7-8, pp. 899–912, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  27. H. Zegeye and N. Shahzad, “Approximating common solution of variational inequality problems for two monotone mappings in Banach spaces,” Optimization Letters, vol. 5, no. 4, pp. 691–704, 2011. View at Publisher · View at Google Scholar
  28. R. T. Rockafellar, “Monotone operators and proximal point algorithm,” Transactions of the American Mathematical Society, vol. 194, pp. 75–88, 1970. View at Google Scholar
  29. R. T. Rockafellar, “Characterization of the subdifferentials of convex functions,” Pacific Journal of Mathematics, vol. 17, pp. 497–510, 1966. View at Google Scholar · View at Zentralblatt MATH
  30. K. Nakajo and W. Takahashi, “Strong convergence theorems for nonexpansive mappings and nonexpansive semigroups,” Journal of Mathematical Analysis and Applications, vol. 279, no. 2, pp. 372–379, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH